Challenging differential diagnosis, Adverse events of drug therapy , Educational Purpose (only if useful for a systematic review or synthesis)
Rupendra Ghatak, Lina Masso, Daniel Kapadia, Zain I. Kulairi
Department of Internal Medicine, University of Medicine and Health Sciences, New York, NY, USA
Am J Case Rep 2017; 18:839-841
Acute pancreatitis is an inflammatory condition of the pancreas characterized clinically by epigastric abdominal pain and elevated levels of pancreatic enzymes in the blood. Drug-induced pancreatitis has recently gained more attention and as a result, physicians are screening more frequently for medications as a cause of acute pancreatitis.
CASE REPORT: We report the case of a 74-year-old man with a significant past medical history for coronary artery disease, sleep apnea, and gastroesophageal reflux disease who presented with epigastric pain radiating to the back. After a careful history was taken, it was found the patient recently started furosemide; therefore, a diagnosis of furosemide-induced acute pancreatitis was made.
CONCLUSIONS: Furosemide and other medications should be strongly considered in the differential diagnosis of patients presenting with acute pancreatitis.
Keywords: Abnormalities, Drug-Induced, Furosemide, Pancreatitis